MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. 2008K2 HEMODIALYSIS SYS. OLC/DIASAFE PLS; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

ERIKA DE REYNOSA, S.A. DE C.V. 2008K2 HEMODIALYSIS SYS. OLC/DIASAFE PLS; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 190610
Medical Device Problem Code Inadequate Ultra Filtration (1656)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Loss of consciousness (2418); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: b1, b2, b5, h1, h6 the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical review: a temporal relationship exists between hd therapy utilizing the 2008k2 hemodialysis system, and the serious adverse event of loss of consciousness, which required the discontinuation of treatment, the application of oxygen, and the installation of iv normal saline.The cm reported the patient¿s loss of consciousness was caused by too much fluid being removed, however it is unknown if the faulty check valve (resulting in the reported leak) and/or the patient eating and drinking during treatment caused the patient to lose consciousness.Due to the patient¿s positive response to volume repletion, the serious adverse events can be reasonably attributed to an episode of intradialytic hypotension and/or hypovolemia.Intradialytic hypotension is the most prevalent complication associated with hd and occurs in approximately 25% of all treatments.Very often, the cause of intradialytic hypotension is multifactorial in origin; however, frequently the primary cause is a decrease in blood volume which occurs during the removal of fluid from the vascular space.Furthermore, studies have shown that eating during hd therapy provokes a rapid postprandial decline in blood pressure and raises the incidence of symptomatic intradialytic hypotension.Based on the information available, the 2008k2 hemodialysis system cannot be excluded from having a possible causal or contributory role in the serious adverse event.Given the patient was actively undergoing hd therapy when the serious adverse event occurred, the patient¿s positive response to receiving a normal saline bolus, the confirmation of a uf check valve failure, and no treatment record provided for evaluation, this clinical investigation cannot disassociate the 2008k2 hemodialysis system from the serious adverse event.
 
Event or Problem Description
On 7/oct/2024, fresenius became aware (via a biomedical technician) this 81-year-old female patient with end stage renal disease (esrd) on hemodialysis (hd) for renal replacement therapy (rrt) was undergoing treatment when the 2008k2 hemodialysis system encountered an ultrafiltration (uf) check valve error.The patient¿s treatment was reportedly discontinued, after which she resumed hd therapy on a different hd system.During follow-up, the clinical manager (cm) reported fifteen minutes prior to the completion of treatment (3.0 hours), water was noted to be leaking on the floor.Following the discovery of the leak, the patient was found to be unconscious and the uf on the 2008k2 hemodialysis system was turned off.The patient was placed into the trendelenburg position, oxygen was provided (volume not provided), 300 ml of normal saline was administered, and the patient regained consciousness.The cm reported too much fluid was removed from the patient.The patient¿s pretreatment weight was 53.6 kgs, and her post treatment weight was 50.9 kgs (same scale utilized).It was also reported that the patient ate and drank during treatment.The patient¿s vitals returned to baseline (value not provided) and she was released from the outpatient clinic and returned home.It was reported that the patient did not have any lingering complaints or symptoms related to the reported serious adverse event, and no additional hd treatment was required.Follow-up with the biomedical technician confirmed the 2008k2 hemodialysis systems¿ uf check valve required replacement and was returned to service following the repair.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A user facility's biomedical technician (bmt) reported that a 2008t hemodialysis (hd) machine leaked from the ultrafiltration (uf) check valve during a patient's hd treatment.Follow up with the clinic manager (cm) revealed that with fifteen minutes left in the patient¿s three-hour treatment, water was noted to be leaking on the floor, and they realized that the patient was unconscious.The uf was turned off at that time.The patient was laid back, oxygen and 300ml of saline were given to the patient and they regained consciousness.Too much fluid was removed from the patient.The patient¿s pretreatment weight was 53.6kg; post treatment weight 50.9kg.The patient also ate and drank during treatment.The same scale was used for both readings.There was no patient injury, adverse events, or medical intervention required as a result of the reported event.The patient¿s vitals returned to normal and she went home.The patient did not have any complaints or symptoms related to the reported event and no additional treatments were required.Upon follow up, the bmt confirmed that the machine was returned to service after he replaced the uf check valve.No sample is available.Patient identifiers: initials: (b)(6); dob: (b)(6) 1942; dry weight: 51kg; gender: female; dfr: 500; bfr: 400; on hd since 2014; dialyzed 3x/ week.

Brand Name
2008K2 HEMODIALYSIS SYS. OLC/DIASAFE PLS
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key20428551
Report Number0008030665-2024-00871
Device Sequence Number12659949
Product Code KDI
UDI-Device Identifier00840861100859
UDI-Public00840861100859
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K994267
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number190610
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date10/11/2024
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS BLOODLINES; FRESENIUS BLOODLINES; FRESENIUS DIALYZER; FRESENIUS DIALYZER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient Weight51 KG